question-icon

What are withdrawal symptoms of Tramadol?

default
Posted on Thu, 19 Jun 2014
Question: Hi,

Hope this email finds you in good spirits. I was wondering about medication that I have been on for the past 8 or 9 months (since September 13, 2013) I was diagnosed with pleurisy, and was put on pain medication, called Norco, 3 times a day. I could only take two a day, which eventually turned into only one a day, sometimes just a half of one. My condition has caused Costachondritis which unfortunately needs pain management. I told my doctor that I was concerned about potential dependence, so she switched me to tramadol. I forgot to ask her about possible withdrawals. Could you inform me of my possible withdrawal symptoms and anything I can do to lessen them? I look forward to your thoughts. Thanks

XXXX
doctor
Answered by Dr. Lohit K (5 hours later)
Brief Answer:
withdrawal chance is minimal

Detailed Answer:
Hi,

I went through the query and understood your concern.

Since you have reduced the dose gradually and now on tramadol the chances of withdrawal symptoms is very minimum. Even tramadol belongs to opioid group and hence there is won't be any withdrawal.

So no need to worry for withdrawal symptoms even after stopping tramadol as the dose is very less to cause withdrawal effects.

The withdrawal symptoms with opioids are similar to flu.. You may crave opiate pills and think about them constantly. You may feel nauseous and vomit or have stomach cramps and diarrhea. You will likely be unable to sleep and experience headaches or bone and muscle pains.

The management depends on the symptoms, duration of use and about the type of opioid used.

I hope this information helps you. Feel free to ask for any further queries. I will be glad to answer them.

Wish you good health.
Regards


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Lohit K

General & Family Physician

Practicing since :2007

Answered : 1648 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are withdrawal symptoms of Tramadol?

Brief Answer: withdrawal chance is minimal Detailed Answer: Hi, I went through the query and understood your concern. Since you have reduced the dose gradually and now on tramadol the chances of withdrawal symptoms is very minimum. Even tramadol belongs to opioid group and hence there is won't be any withdrawal. So no need to worry for withdrawal symptoms even after stopping tramadol as the dose is very less to cause withdrawal effects. The withdrawal symptoms with opioids are similar to flu.. You may crave opiate pills and think about them constantly. You may feel nauseous and vomit or have stomach cramps and diarrhea. You will likely be unable to sleep and experience headaches or bone and muscle pains. The management depends on the symptoms, duration of use and about the type of opioid used. I hope this information helps you. Feel free to ask for any further queries. I will be glad to answer them. Wish you good health. Regards